Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 12 (2016), 028, 34 pages      arXiv:1411.7595

From Principal Series to Finite-Dimensional Solutions of the Yang-Baxter Equation

Dmitry Chicherin a, Sergey E. Derkachov b and Vyacheslav P. Spiridonov c
a) LAPTH, UMR 5108 du CNRS, associée à l'Université de Savoie, Université de Savoie, CNRS, B.P. 110, F-74941 Annecy-le-Vieux, France
b) St. Petersburg Department of Steklov Mathematical Institute of Russian Academy of Sciences, Fontanka 27, 191023 St. Petersburg, Russia
c) Laboratory of Theoretical Physics, JINR, Dubna, Moscow region, 141980, Russia

Received November 17, 2015, in final form March 04, 2016; Published online March 11, 2016

We start from known solutions of the Yang-Baxter equation with a spectral parameter defined on the tensor product of two infinite-dimensional principal series representations of the group $\mathrm{SL}(2,\mathbb{C})$ or Faddeev's modular double. Then we describe its restriction to an irreducible finite-dimensional representation in one or both spaces. In this way we obtain very simple explicit formulas embracing rational and trigonometric finite-dimensional solutions of the Yang-Baxter equation. Finally, we construct these finite-dimensional solutions by means of the fusion procedure and find a nice agreement between two approaches.

Key words: Yang-Baxter equation; principal series; modular double; fusion.

pdf (649 kb)   tex (49 kb)


  1. Baxter R.J., Exactly solved models in statistical mechanics, Academic Press, Inc., London, 1982.
  2. Bazhanov V.V., Mangazeev V.V., Sergeev S.M., Faddeev-Volkov solution of the Yang-Baxter equation and discrete conformal symmetry, Nuclear Phys. B 784 (2007), 234-258, hep-th/0703041.
  3. Bazhanov V.V., Stroganov Yu.G., Chiral Potts model as a descendant of the six-vertex model, J. Statist. Phys. 59 (1990), 799-817.
  4. Bytsko A.G., Teschner J., ${\rm R}$-operator, co-product and Haar-measure for the modular double of $U_q(\mathfrak{sl}(2,{\mathbb R}))$, Comm. Math. Phys. 240 (2003), 171-196, math.QA/0208191.
  5. Bytsko A.G., Teschner J., Quantization of models with non-compact quantum group symmetry: modular $XXZ$ magnet and lattice sinh-Gordon model, J. Phys. A: Math. Gen. 39 (2006), 12927-12981, hep-th/0602093.
  6. Chicherin D., Derkachov S., The $R$-operator for a modular double, J. Phys. A: Math. Theor. 47 (2014), 115203, 14 pages, arXiv:1309.0803.
  7. Chicherin D., Derkachov S., Matrix factorization for solutions of the Yang-Baxter equation, Zap. Nauchn. Semin. POMI 433 (2015), 156-185, arXiv:1502.07923.
  8. Chicherin D., Derkachov S., Karakhanyan D., Kirschner R., Baxter operators for arbitrary spin, Nuclear Phys. B 854 (2012), 393-432, arXiv:1106.4991.
  9. Chicherin D., Derkachov S., Karakhanyan D., Kirschner R., Baxter operators with deformed symmetry, Nuclear Phys. B 868 (2013), 652-683, arXiv:1211.2965.
  10. Chicherin D., Derkachov S.E., Spiridonov V.P., New elliptic solutions of the Yang-Baxter equation, Comm. Math. Phys., to appear, arXiv:1412.3383.
  11. Chicherin D., Spiridonov V.P., The hyperbolic modular double and Yang-Baxter equation, Adv. Stud. Pure Math., to appear, arXiv:1511.00131.
  12. De Vega H.J., Lipatov L.N., Interaction of Reggeized gluons in the Baxter-Sklyanin representation, Phys. Rev. D 64 (2001), 114019, 27 pages, hep-ph/0107225.
  13. Derkachov S., Karakhanyan D., Kirschner R., Yang-Baxter $\mathcal R$-operators and parameter permutations, Nuclear Phys. B 785 (2007), 263-285, hep-th/0703076.
  14. Derkachov S.E., Korchemsky G.P., Manashov A.N., Noncompact Heisenberg spin magnets from high-energy QCD. I. Baxter $Q$-operator and separation of variables, Nuclear Phys. B 617 (2001), 375-440, hep-th/0107193.
  15. Derkachov S.E., Manashov A.N., A general solution of the Yang-Baxter equation with the symmetry group ${\rm SL}(n,{\mathbb C})$, St. Petersburg Math. J. 21 (2010), 513-577.
  16. Derkachov S.E., Spiridonov V.P., The Yang-Baxter equation, parameter permutations, and the elliptic beta integral, Russ. Math. Surv. 68 (2013), 1027-1072, arXiv:1205.3520.
  17. Derkachov S.E., Spiridonov V.P., Finite-dimensional representations of the elliptic modular double, Theoret. and Math. Phys. 183 (2015), 597-618, arXiv:1310.7570.
  18. Faddeev L., Modular double of a quantum group, in Conférence Moshé Flato 1999, Vol. I (Dijon), Math. Phys. Stud., Vol. 21, Kluwer Acad. Publ., Dordrecht, 2000, 149-156, math.QA/9912078.
  19. Faddeev L.D., Discrete Heisenberg-Weyl group and modular group, Lett. Math. Phys. 34 (1995), 249-254, hep-th/9504111.
  20. Faddeev L.D., Kashaev R.M., Volkov A.Yu., Strongly coupled quantum discrete Liouville theory. I. Algebraic approach and duality, Comm. Math. Phys. 219 (2001), 199-219, hep-th/0006156.
  21. Faddeev L.D., Korchemsky G.P., High-energy QCD as a completely integrable model, Phys. Lett. B 342 (1995), 311-322, hep-th/9404173.
  22. Furlan P., Ganchev A.Ch., Petkova V.B., Fusion matrices and $c$<$1$ (quasi) local conformal theories, Internat. J. Modern Phys. A 5 (1990), 2721-2735.
  23. Gel'fand I.M., Graev M.I., Vilenkin N.Ya., Generalized functions, Vol. 5. Integral geometry and representation theory, Academic Press, New York - London, 1966.
  24. Gel'fand I.M., Naǐmark M.A., Unitary representations of the Lorentz group, Trudy Mat. Inst. Steklov., Vol. 36, Izdat. Nauk SSSR, Moscow - Leningrad, 1950.
  25. Isaev A.P., Multi-loop Feynman integrals and conformal quantum mechanics, Nuclear Phys. B 662 (2003), 461-475, hep-th/0303056.
  26. Jimbo M. (Editor), Yang-Baxter equation in integrable systems, Advanced Series in Mathematical Physics, Vol. 10, World Sci. Publ. Co., Inc., Teaneck, NJ, 1989.
  27. Khoroshkin S., Tsuboi Z., The universal $R$-matrix and factorization of the $L$-operators related to the Baxter $Q$-operators, J. Phys. A: Math. Theor. 47 (2014), 192003, 11 pages, arXiv:1401.0474.
  28. Kulish P.P., Reshetikhin N.Yu., Sklyanin E.K., Yang-Baxter equations and representation theory. I, Lett. Math. Phys. 5 (1981), 393-403.
  29. Kulish P.P., Sklyanin E.K., Quantum spectral transform method. Recent developments, Springer, Berlin - New York, 1982, 61-119.
  30. Lipatov L.N., High-energy asymptotics of multicolor QCD and two-dimensional conformal field theories, Phys. Lett. B 309 (1993), 394-396.
  31. Lipatov L.N., High-energy asymptotics of multicolor QCD and exactly solvable lattice models, JETP Lett. 59 (1994), 596-599, hep-th/9311037.
  32. Mangazeev V.V., On the Yang-Baxter equation for the six-vertex model, Nuclear Phys. B 882 (2014), 70-96, arXiv:1401.6494.
  33. Mangazeev V.V., $Q$-operators in the six-vertex model, Nuclear Phys. B 886 (2014), 166-184, arXiv:1406.0662.
  34. Pawelkiewicz M., Schomerus V., Suchanek P., The universal Racah-Wigner symbol for $U_q({\rm osp}(1|2))$, J. High Energy Phys. 2014 (2014), no. 4, 079, 26 pages, arXiv:1307.6866.
  35. Ponsot B., Teschner J., Clebsch-Gordan and Racah-Wigner coefficients for a continuous series of representations of ${\mathcal U}_q(\mathfrak{sl}(2,{\mathbb R}))$, Comm. Math. Phys. 224 (2001), 613-655, math.QA/0007097.
  36. Spiridonov V.P., Essays on the theory of elliptic hypergeometric functions, Russ. Math. Surv. 63 (2008), 405-472, arXiv:0805.3135.
  37. Spiridonov V.P., The continuous biorthogonality of an elliptic hypergeometric function, St. Petersburg Math. J. 20 (2009), 791-812, arXiv:0801.4137.
  38. Spiridonov V.P., Elliptic beta integrals and solvable models of statistical mechanics, in Algebraic Aspects of Darboux Transformations, Quantum Integrable Systems and Supersymmetric Quantum Mechanics, Contemp. Math., Vol. 563, Amer. Math. Soc., Providence, RI, 2012, 181-211, arXiv:1011.3798.
  39. Tarasov V.O., Takhtadzhyan L.A., Faddeev L.D., Local Hamiltonians for integrable quantum models on a lattice, Theoret. and Math. Phys. 57 (1983), 1059-1073.
  40. van de Bult F.J., Hyperbolic hypergeometric functions, Ph.D. Thesis, University of Amsterdam, 2007.
  41. Vasil'ev A.N., The field theoretic renormalization group in critical behavior theory and stochastic dynamics, Chapman & Hall/CRC, Boca Raton, FL, 2004.
  42. Volkov A.Yu., Noncommutative hypergeometry, Comm. Math. Phys. 258 (2005), 257-273, math.QA/0312084.
  43. Volkov A.Yu., Faddeev L.D., Yang-baxterization of a quantum dilogarithm, J. Math. Sci. 88 (1995), 202-207.

Previous article  Next article   Contents of Volume 12 (2016)